MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX ULTRA; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. Q-FIX ULTRA; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72205693
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, four (4) q-fix ultra anchors could not deploy after insertion into the pre-drilled bone hole.The procedure was completed placing a s+n backup device into an additional drilled bone hole.There was a significant surgical delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H2: corrected information in d4 (lot number removed and exp.Date should be read in blank) corrected information in h4 (mfg.Date should be read in blank).Additional information in h11.Devices and lot numbers involved with additional bone hole are: x1 part number: 72205693 and lot number: 2173656 (mfg.Date: 28-jan-2025, exp.Date: 28-jan-2028).X3 part number: 72205693 and lot number: 2176090 (mfg.Date: 22-feb-2025, exp.Date: 22-feb-2028).
 
Additional Manufacturer Narrative
H2: corrected information in h6 (component code, type of investigation & investigation findings).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the customer provided image found three devices being held, the anchor is seen inside the insertion device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
Q-FIX ULTRA
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23075511
Report Number1219602-2025-02312
Device Sequence Number9812598
Product Code GAT
UDI-Device Identifier00885556890745
UDI-Public885556890745
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K232457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205693
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/02/2025
10/29/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/06/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown